Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 224, NWS Atlanta, GA

July 11, 2010Glascock County, Jefferson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 11, 2010, 4:20 PM EDT for Glascock County, Jefferson County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2010, 4:20 PM EDT (20:20 UTC)
Expired
Jul 11, 2010, 5:00 PM EDT
In force
40 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Glascock County, GA, Jefferson County, GA

The radar

The Robins AFB radar (KJGX), 109 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 2:00 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 676 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
676 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

981 
WUUS52 KFFC 112020
SVRFFC
GAC125-163-112100-
/O.NEW.KFFC.SV.W.0224.100711T2020Z-100711T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EDT SUN JUL 11 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GLASCOCK COUNTY IN EAST CENTRAL GEORGIA
  NORTHERN JEFFERSON COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 500 PM EDT

* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED NEAR GIBSON...MOVING SOUTHEAST AT 10
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  AVERA...STAPLETON AND WRENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3319 8223 3316 8226 3303 8253 3328 8268
      3330 8266 3333 8257 3328 8243 3332 8239
      3333 8235 3325 8224 3323 8223
TIME...MOT...LOC 2021Z 330DEG 11KT 3329 8256

$$
1 follow-up statement
536 
WWUS52 KFFC 112049
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT SUN JUL 11 2010

GAC125-112058-
/O.CAN.KFFC.SV.W.0224.000000T0000Z-100711T2100Z/
GLASCOCK GA-
449 PM EDT SUN JUL 11 2010

...THE SEVERE THUNDERSTORM WARNING FOR GLASCOCK COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS EXITED THE COUNTY.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHEASTERN GEORGIA.

LAT...LON 3318 8224 3316 8226 3303 8253 3320 8255
      3328 8243 3332 8239 3333 8235 3325 8224
      3323 8223
TIME...MOT...LOC 2048Z 330DEG 13KT 3321 8245

$$

GAC163-112100-
/O.CON.KFFC.SV.W.0224.000000T0000Z-100711T2100Z/
JEFFERSON GA-
449 PM EDT SUN JUL 11 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHERN JEFFERSON COUNTY...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR STAPLETON...MOVING SOUTHEAST
AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WRENS...STELLAVILLE...STAPLETONS CROSSROADS AND MATTHEWS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHEASTERN GEORGIA.

&&

LAT...LON 3318 8224 3316 8226 3303 8253 3320 8255
      3328 8243 3332 8239 3333 8235 3325 8224
      3323 8223
TIME...MOT...LOC 2048Z 330DEG 13KT 3321 8245

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:30 PM EDT, 50 minutes earlier.

Area forecast discussion, Jul 11, 3:30 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT SUN JUL 11 2010

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
STATIONARY FRONT ACROSS THE N CENTRAL GA AREA HAS LEAD TO A
CONVERGENCE ZONE NEAR THE SAV RIVER VALLEY NEAR AGS. SEVERE T-STORM
WATCH IN EFFECT FOR SOME COUNTIES OVER E CENTRAL GA UNTIL 9 PM.

FRONT EXPECTED TO DRIFT NE TONIGHT AND POSSIBLY EXIT THE CWA BY
SUNRISE. GENERALLY A MORE STABLE AIRMASS OVER THE AREA HAS MADE IT
MORE DIFFICULT FOR STORMS TO DEVELOP TODAY EXCEPT FOR THE SAV RIVER
VALLEY AREA NEAR AGS. HOWEVER...STILL POTENTIAL FOR STORMS THE REST
OF THE AFTERNOON AND TONIGHT AS A SHORT WAVE APPROACHES. PASSAGE OF
THE SHORT WAVE FOR MONDAY ALONG WITH DEEPER MOISTURE AND GOOD
INSTABILITY WILL ALLOW FOR SCATTERED TO NUMEROUS SHOWERS AND STORMS
ACROSS THE AREA. AT LEAST SMALL POTENTIAL FOR SEVERE STORMS ACROSS N
GA CLOSEST TO THE BEST DYNAMICS.

ANOTHER SHORT WAVE AND BETTER UPPER LEVEL TROUGH APPROACHES THE AREA
FOR TUESDAY MOVING INTO THE AREA TUESDAY NIGHT WITH A LITTLE HIGHER
POPS FOR N GA. CURRENT POPS OF 50-60 PERCENT FOR N GA COULD EASILY
BE ON THE LOW SIDE.

FORECAST LOW TEMPERATURES ABOUT 3-5 DEGREES ABOVE NORMAL TONIGHT AND
MONDAY TONIGHT. FORECAST HIGH TEMPERATURES NEAR NORMAL FOR MONDAY
AND NEAR TO SLIGHTLY ABOVE NORMAL ON TUESDAY.

OVERALL CONFIDENCE IS MODERATE.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
GFS AND EUROPEAN MODELS CONSISTENT WITH THE UPPER LEVEL TROUGH OVER
THE AREA FOR WEDNESDAY CONTINUING THE CHANCES FOR SHOWERS AND
THUNDERSTORMS. A WEAKER UPPER TROUGH CONTINUES OVER THE AREA
FOR THURSDAY BUT MORE OVER CENTRAL GA. PLENTY OF MOISTURE CONTINUES
OVER THE AREA FRIDAY THROUGH SUNDAY CONTINUING THE CHANCES FOR
SHOWERS AND STORMS. THE EUROPEAN MODEL INDICATES MORE POTENTIAL FOR
SHORT WAVES TO AFFECT THE AREA THAN THE GFS DOES ESPECIALLY ON
SATURDAY AND SUNDAY. TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL ARE
EXPECTED.

&&

.AVIATION...
AFTERNOON CU DEVELOPING ACROSS THE STATE WITH WINDS CONTINUING
MAINLY OUT OF THE WEST. ISOLATED TO SCATTERED THUNDERSTORMS
EXPECTED THIS AFTERNOON AND EVENING ACROSS THE ATLANTA AREA AND
SOUTHWARD. CEILINGS SHOULD STAY VFR WITH SCT045-060 EXPECTED THROUGH
TONIGHT. SHOULD SEE INCREASED CLOUD COVER BY 12Z MON WITH
INCREASED CHANCE OF SHRA/TSRA BY 15-18Z MON. INTRODUCED CB INTO
THE TAF GROUP AFTER 15Z MON AS THERE WILL BE SOME THUNDERSTORMS IN
THE AREA JUST NOT SURE HOW MUCH WE WILL SEE AT THE TAF SITES THAT
EARLY IN THE DAY. ALSO INTRODUCED A TEMPO GROUP FOR TSRA IN THE
ATL TAF AFTER 19Z MON WITH MVFR CONDITIONS IN AND AROUND TSRA
DEVELOPMENT. WINDS SHOULD ALSO CONTINUE OUT OF THE WEST THROUGH
THE PERIOD AT 5-10KT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73  91  72  93  73 /  30  60  30  50  30
ATLANTA         75  88  73  91  74 /  30  60  30  50  30
BLAIRSVILLE     69  83  69  85  70 /  40  70  40  50  40
CARTERSVILLE    71  88  70  92  71 /  40  70  40  50  40
COLUMBUS        75  91  75  93  75 /  20  60  20  40  20
GAINESVILLE     74  88  71  90  73 /  30  70  40  50  30
MACON           74  94  74  94  74 /  20  50  20  40  30
ROME            73  88  72  92  72 /  40  70  40  50  40
PEACHTREE CITY  72  89  71  91  71 /  30  60  30  50  30
VIDALIA         77  95  76  95  75 /  20  50  30  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: EMANUEL...GLASCOCK...JEFFERSON...OGLETHORPE...
TALIAFERRO...WARREN...WILKES.

&&

BDL
Hazardous weather outlook, Jul 11, 2:15 PM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EDT SUN JUL 11 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121815-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
215 PM EDT SUN JUL 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS EXPECTED ACROSS PORTIONS OF EAST CENTRAL
GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A WEAK COLD FRONT LOCATED JUST SOUTH OF THE ATLANTA AREA WILL
CONTINUE MOVING SOUTH AND WEAKEN BEFORE DRIFTING BACK TO THE
NORTH MONDAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WITH THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING...LOCALLY HEAVY RAIN...AND STRONG GUSTY WINDS. THE MOST
LIKELY LOCATION FOR ISOLATED SEVERE THUNDERSTORMS WILL BE IN AREAS
EAST OF A LINE FROM ATHENS TO VIDALIA.

.DISCUSSION...
A WEAK COLD FRONT JUST SOUTH OF THE ATLANTA AREA THIS AFTERNOON WILL
CONTINUE TO MOVE SOUTH AND WEAKEN BEFORE DRIFTING BACK NORTHWARD
MONDAY. THIS BOUNDARY WILL PROVIDE A FOCUS FOR THUNDERSTORM
DEVELOPMENT ACROSS THE AREA ESPECIALLY EAST CENTRAL GEORGIA THIS
AFTERNOON AND EVENING. INSTABILITY ARE FAIRLY...WITH CAPE VALUES
NEAR IN THE 1500-2000 RANGE...AND LIFTED INDEX VALUES AROUND MINUS
3 TO MINUS 4. THIS INSTABILITY IS ENOUGH FOR SOME STORMS TO
BECOME STRONG...WITH ISOLATED SEVERE STORMS ACROSS EASTERN
SECTIONS OF THE STATE. THE ATMOSPHERE IS ALSO VERY MOIST WITH
PRECIPITABLE WATER VALUES NEAR 2 INCHES. LOCALLY HEAVY RAIN WITH
MINOR FLOODING CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS ARE LIKELY ON MONDAY. THERE IS A CHANCE OF
THUNDERSTORMS EACH DAY TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 11, 4:11 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
411 PM EDT SUN JUL 11 2010

GAZ062-075-112045-
411 PM EDT SUN JUL 11 2010

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN GLASCOCK AND
WARREN COUNTIES UNTIL 445 PM EDT...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER REESE...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
GLASCOCK AND WARREN COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE REESE...BASTONVILLE AND GIBSON. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...
UNSECURED OBJECTS AROUND.

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.